Alert archive / Missouri / Flash Flood Warnings in 2007
Flash Flood Warning 200, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Sep 5, 2007, 9:30 AM CDT for Barry County, Missouri. It was in force for 7 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 5, 2007, 9:30 AM CDT (14:30 UTC)
- Expired
- Sep 5, 2007, 4:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
County Barry County, MO
The radar
The Springfield radar (KSGF), 74 km from the middle of the area, began a volume at 14:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 5, 10:45 AM CDT | FLASH FLOOD | Exeter, MO | SECONDARY ROADS ON THE NORTH SIDE OF EXETER IMPASSIBLE BY HIGH WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 75 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 2.5 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 91 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 1077 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -88 m²/s²
- 0-3 km storm-relative helicity
- -55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KSGF 051435 FFWSGF MOC009-052100- /X.NEW.KSGF.FF.W.0200.070905T1430Z-070905T2100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 930 AM CDT WED SEP 5 2007 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... BARRY COUNTY IN SOUTHWEST MISSOURI... * UNTIL 400 PM CDT WEDNESDAY. * AT 929 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE CENTRAL AND WESTERN PORTIONS OF BARRY COUNTY. AN ESTIMATED 2 TO 3 INCHES OF RAIN HAD FALLEN BETWEEN 8 AND 930 AM IN THE WAYNE AND WASHBURN AREAS. ADDITIONAL STORMS OVER NORTHERN ARKANSAS WILL LIKELY PRODUCE ANOTHER HALF TO ONE INCH OF RAIN THIS MORNING. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. IN ADDITION TO PORTIONS OF MISSOURI HIGHWAYS U AND Y...SOME CITIES THAT MAY EXPERIENCE FLASH FLOODING INCLUDE... CASSVILLE...MONETT... EXETER...PURDY...SELIGMAN AND WASHBURN. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES... DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM... EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE. LAT...LON 3652 9406 3650 9358 3697 9362 3693 9403 $$ RUNNELS
4 follow-up statements
000 WGUS73 KSGF 051512 FFSSGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1006 AM CDT WED SEP 5 2007 MOC009-052100- /X.CON.KSGF.FF.W.0200.000000T0000Z-070905T2100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BARRY MO- 1006 AM CDT WED SEP 5 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 PM CDT FOR BARRY COUNTY... AT 10 AM CDT...THE PUBLIC REPORTED WATER PONDING ON ROADWAYS TO THE SOUTHWEST OF CASSVILLE NEAR WAYNE. RADAR INDICATED THAT THE STORMS THAT PRODUCED 2 TO 3 INCHES OF RAIN IN AN HOUR BETWEEN WAYNE AND WASHBURN HAD MOVED NORTHWARD...HOWEVER ADDITIONAL STORMS WILL LIKELY PRODUCE ONE HALF TO ONE INCH OF RAIN INTO THE EARLY AFTERNOON. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. AREAS INITIALLY AT RISK WILL BE ALONG MIKES CREEK AND FLAT CREEK...THOUGH FLOOD POTENTIAL WILL RISE AS ADDITIONAL AREAS RECEIVE MODERATE TO HEAVY RAIN. RESIDENTS IN FLOOD PRONE AREAS SHOULD BE ALERT FOR HEAVY RAIN AND ASSOCIATED RISING WATER LEVELS. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. IF FLOODING IS OBSERVED...TURN AROUND DONT DROWN. LAT...LON 3652 9406 3650 9358 3697 9362 3693 9403 $$ RUNNELS
000
WGUS73 KSGF 051559
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1053 AM CDT WED SEP 5 2007
MOC009-052100-
/X.CON.KSGF.FF.W.0200.000000T0000Z-070905T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BARRY MO-
1053 AM CDT WED SEP 5 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 PM CDT FOR BARRY
COUNTY...
AT 1045 AM CDT...SECONDARY ROADS ON THE NORTH SIDE OF EXETER WERE
REPORTED FLOODED AND IMPASSIBLE BY A POSTAL SERVICE MAIL DELIVERER.
THIS AREA EARLIER RECEIVED 2 TO 3 INCHES OF RAIN IN AN HOURS TIME
AND ADDITIONAL FLOODING IS LIKELY TO OCCUR ON SECONDARY ROADS
BETWEEN EXETER...WAYNE AND WASHBURN.
A SECOND BAND OF STORMS WITH HEAVY RAIN WILL CONTINUE TO CROSS THE
ARKANSAS BORDER INTO BARRY COUNTY THROUGH EARLY
AFTERNOON...PRODUCING AND ADDITIONAL 1 TO 2 INCHES OF RAIN.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
IF FLOODING IS OBSERVED...TURN AROUND DONT DROWN.
LAT...LON 3692 9406 3692 9373 3691 9372 3691 9364
3682 9364 3681 9360 3656 9360 3650 9361
3650 9408
$$
RUNNELS000
WGUS73 KSGF 051821
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
118 PM CDT WED SEP 5 2007
MOC009-052100-
/X.CON.KSGF.FF.W.0200.000000T0000Z-070905T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BARRY MO-
118 PM CDT WED SEP 5 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 PM CDT FOR BARRY
COUNTY...
AT 115 PM...THE STORMS THAT PRODUCED 1 TO 3 INCHES OF RAIN OVER
PORTIONS OF BARRY COUNTY THIS MORNING HAVE DIMINISHED TO SPOTTY
LIGHT SHOWERS DURING THE EARLY AFTERNOON.
AN ADDITIONAL HALF INCH TO ONE INCH OF RAIN THOUGH IS EXPECTED AS
STORMS REDEVELOP AND MOVE BACK INTO BARRY COUNTY DURING THE MID TO
LATE AFTERNOON.
IF FLOODING IS OBSERVED...TURN AROUND DONT DROWN.
LAT...LON 3692 9406 3692 9373 3691 9372 3691 9364
3682 9364 3681 9360 3656 9360 3650 9361
3650 9408
$$
RUNNELS000
WGUS73 KSGF 052103
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
400 PM CDT WED SEP 5 2007
MOC009-052110-
/X.EXP.KSGF.FF.W.0200.000000T0000Z-070905T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BARRY MO-
400 PM CDT WED SEP 5 2007
...THE FLASH FLOOD WARNING HAS EXPIRED FOR BARRY COUNTY...
EXCESS RUNOFF FROM THE 1 TO 3 INCHES OF RAIN THAT FELL THIS MORNING
OVER PORTIONS OF WESTERN AND CENTRAL BARRY COUNTY HAS ENDED THE
IMMEDIATE THREAT FOR FLOODING.
MODERATE TO HEAVY RAIN FROM ADDITIONAL SHOWERS AND THUNDERSTORMS ARE
EXPECTED THIS EVENING INTO THE OVERNIGHT HOURS WHICH MAY AGAIN LEAD
TO ISOLATED FLOODING IN FLOOD PRONE AREAS.
LAT...LON 3692 9406 3692 9373 3691 9372 3691 9364
3682 9364 3681 9360 3656 9360 3650 9361
3650 9408
$$
RUNNELSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Sep 5, 6:00 AM CDT, 3 hours 30 minutes earlier.
Area forecast discussion, Sep 5, 6:00 AM CDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 600 AM CDT WED SEP 5 2007 .DISCUSSION... THE FORECAST CHALLENGE REMAINS PRECIPITATION AND THE POTENTIAL FOR HEAVY RAINFALL. THERE ARE SEVERAL FACTORS TO CONSIDER FOR THIS FORECAST PACKAGE INCLUDING AN APPROACHING UPPER LEVEL SHORT WAVE TROUGH...LOW LEVEL JET INFLUENCES...AN APPROACHING FRONT LATER IN THE WEEK AND PLENTY OF LOW AND MID LEVEL MOISTURE IN PLACE. AS A RESULT...HEAVY RAINFALL IS LIKELY TO CAUSE SOME LOCALIZED FLOODING IN SOME AREAS DURING THE FORECAST PERIOD. THE DIFFICULTY IS PINPOINTING THE AREAS WHICH ARE MOST LIKELY TO SEE THIS LOCALIZED FLOODING DUE TO THE TIMING OF THE ABOVE FEATURES AND THE AMOUNT OF RAINFALL RECEIVED. WSR-88D KSGF SHOWS SHOWERS AND STORMS ARE MOVING INTO SOUTHEAST KANSAS AND SOUTHWEST MISSOURI THIS MORNING. THESE SHOWERS AND STORMS HAVE DEVELOPED IN RESPONSE TO AN APPROACHING UPPER LEVEL TROUGH THAT IS NOW IN WESTERN OKLAHOMA. THIS TROUGH HAS PULLED LOTS OF LOW AND MID LEVEL MOISTURE FROM THE GULF NORTHWARD WITH DEWPOINTS IN THE 60S AS FAR NORTH AS MINNESOTA. THE 0Z KSGF SOUNDING SHOWS PRECIPITABLE WATER VALUES HAVE INCREASED TO OVER AN 1.75. AREA FORECAST SOUNDINGS CONTINUE TO SHOW PRECIPITABLE WATER VALUES WILL REMAIN HIGH THROUGH THE WEEKEND UNTIL A COLD FRONT MOVES THROUGH THE AREA OVER THE WEEKEND AND DRIER AIR MOVES IN. AS THIS DRIER AIR MOVES IN...THE CHANCES FOR RAIN WILL DECREASE BUT UNTIL THEN CHANCES FOR RAIN WILL REMAIN GOOD IN THE AREA. AT THIS TIME...IT APPEARS THAT TONIGHT AND FRIDAY ARE THE MOST LIKELY TIMES FOR HEAVY RAINFALL IN THE AREA. FOR TONIGHT MODELS ARE IN AGREEMENT WITH SHOWERS AND STORMS DEVELOPING WITH A STRENGTHENING LOW LEVEL JET. OVERNIGHT...THESE SHOWERS AND STORMS ARE EXPECTED TO BECOME MORE WIDESPREAD. ON FRIDAY...A COLD FRONT MOVES IN FROM THE NORTHWEST ALONG WITH A STRONG UPPER LEVEL WAVE. THIS SHOULD BRING ANOTHER ROUND OF WIDESPREAD RAIN WITH SOME LOCALLY HEAVY RAINFALL POSSIBLE. THIS MORNING WE WILL ISSUE A HYDROLOGIC OUTLOOK TO HIGHLIGHT THE POTENTIAL FOR HEAVY RAIN. FOR THE FIRST ROUND WE HAVE OPTED NOT ISSUE A WATCH BECAUSE OF THE EXPECTED QUICK MOVEMENT OF THE SHOWERS AND STORMS AND BECAUSE OF THE HEAVIEST RAIN IS FORECAST TO FALL IN SOUTH CENTRAL MISSOURI WHICH HAS BEEN VERY DRY. THE GREATER CONCERN FOR FLOODING WILL OCCUR ON FRIDAY WHEN THE HEAVIEST RAINFALL COULD FALL OVER AREAS THAT HAVE EXPERIENCED MORE RAIN RECENTLY. ANGLE && .AVIATION... FOR THE 12Z TAFS...EXPECT PRECIPITATION TO BEGIN AT OUR TWO AIRFIELDS BY EARLY MORNING AND GRADUALLY INTENSIFY THROUGH THE AFTERNOON. EXPECT IFR CONDITIONS TO BECOME PREDOMINANT AS GULF MOISTURE CONTINUES TO MOVE IN AND THUNDERSTORMS DEVELOP WITH AFTERNOON HEATING. GCC && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Sep 5, 5:30 AM CDT, 4 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 530 AM CDT WED SEP 5 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-061030- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 530 AM CDT WED SEP 5 2007 ...HEAVY RAIN POSSIBLE WEDNESDAY NIGHT THROUGH FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS SOUTHERN MISSOURI AND SOUTHEAST KANSAS TODAY. THE SHOWERS AND THUNDERSTORMS WILL BECOME MORE WIDESPREAD TONIGHT WITH THE APPROACH OF AN UPPER LEVEL TROUGH AND A STRENGTHENING LOW LEVEL JET. THUNDERSTORM WIND GUSTS NEAR 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAIN WILL BE THE MAIN HAZARDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE INTO THE UPCOMING WEEKEND. HEAVY RAINFALL WILL BE THE MAIN THREAT THROUGH FRIDAY. STRONGER STORMS WILL BE POSSIBLE FRIDAY AND SATURDAY AS A COLD FRONT MOVES THROUGH THE REGION. DUE TO THE LONG DURATION OF UNSETTLED WEATHER...AND PERIODS OF HEAVY RAINFALL...FLOODING MAY BECOME A CONCERN LATER THIS WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) ANGLE
Nearby
Flash Flood Warnings in Missouri, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.